Arizona, 2004Wildfire in Arizona, June 8 to 24, 2004
June 8 to 24, 2004 · NWS FGZ · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 8, 2:00 PM MST, 0 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
ISSUED BY NWS LAS VEGAS NV
200 PM MST TUE JUN 08 2004
.SYNOPSIS...AS LOW PRESSURE PULLS AWAY FROM THE REGION
TONIGHT...WINDS WILL DECREASE. LOTS OF COLD AIR ASSOCIATED WITH THIS
SYSTEM WILL KEEP TEMPERATURES BELOW NORMAL UNTIL AT LEAST FRIDAY.
NORTHERN ARIZONA WILL REMAIN PRECIPITATION FREE FOR AT LEAST THE
NEXT SEVEN DAYS AS WEATHER SYSTEMS STAY CLEAR OF THE AREA.
&&
.DISCUSSION...
MODELS GENERALLY AGREE WITH WINDS DECREASING THIS EVENING AS UPPER
SHORT WAVE AND SURFACE LOW PULL AWAY FROM THE REGION. WINDS SHOULD
BE IN ADVISORY RANGE UNTIL AT LEAST 8 OR 9 PM...BUT NOT MUCH LONGER
THAN THAT. AFTER TONIGHT...THE TROF IS FORECAST TO EJECT INTO THE
NORTHERN PLAINS AS WE SLOWLY TRANSITION TO DRY...TRANQUIL ZONAL FLOW.
THURSDAY NIGHT WILL BE PRETTY COOL FOR THE SEASON WITH CLEAR SKIES
AND LIGHT WINDS...AND MAY NECESSITATE A FREEZE WARNING. IT IS A
LITTLE TOO EARLY TO TELL AND WILL LET THE NEXT SHIFT SORT IT OUT.
IN THE EXTENDED...ECMWF SHOWS SOME SLIGHT RIDGING OVER WESTERN
UNITED STATES WHILE MRF KEEPS WEAK ZONAL FLOW OVER US. ONLY REAL
EFFECT IN THE EXTENDED WILL BE A COUPLE OF DEGREES ON HIGHS...WHICH
AT THIS POINT SEEM INSIGNIFICANT.
BAILEY
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MST ZONES: ALL ZONES
WIND ADVISORY UNTIL 8 PM MST OVER THE ENTIRE CWA
&&
Hazardous weather outlook, Jun 8, 7:00 AM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST TUE JUN 8 2004
AZZ004>018-037>040-091400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST TUE JUN 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A DEVELOPING WEATHER SYSTEM ALONG THE WEST COAST WILL PRODUCE WINDY
CONDITIONS BY THIS AFTERNOON. LOW RELATIVE HUMIDITIES...15 PERCENT
OR LESS...CAN BE EXPECTED BY LATE MORNING. FOR THIS REASON THE
NATIONAL WEATHER SERVICE IN BELLEMONT ARIZONA HAS ISSUED A RED FLAG
WARNING FOR PORTIONS OF NORTHERN ARIZONA...MAINLY FROM THE MOGOLLON
RIM NORTH AND THE MOUNTAINS OF YAVAPAI COUNTY FROM 11 AM MST TO 8 PM
MST THIS EVENING. FOR MORE DETAILS ON THIS WEATHER SITUATION SEE
PRODUCT (PHXRFWFGZ).
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE LOW WILL DEEPEN OVER CENTRAL CALIFORNIA AND MOVE EAST ACROSS
CENTRAL NEVADA ON WEDNESDAY. THE STRONGEST WINDS ALOFT ASSOCIATED
WITH THE LOW ARE FORECAST TO MOVE ACROSS NORTHERN ARIZONA. A STRONG
SURFACE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS FORECAST TO
MOVE EASTWARD ACROSS NORTHERN ARIZONA ON WEDNESDAY. THE COMBINATION
OF STRONG WINDS ALOFT AND THE STRONG SURFACE COLD FRONT WILL ACT TO
ENHANCE THE WIND FLOW...THUS PRODUCING VERY STRONG SOUTHWEST WINDS
WITH SPEEDS FROM 20 TO 35 MPH AND GUSTS FROM 40 TO 55 MPH DURING THE
AFTERNOON HOURS ON WEDNESDAY. THE RELATIVE HUMIDITY IS EXPECTED TO
DROP BELOW 15 PERCENT OVER MOST OF NORTHERN ARIZONA. THE COMBINATION
OF LOW RELATIVE HUMIDITIES...VERY LOW FUEL MOISTURE ...AND STRONG
WINDS...COULD POTENTIALLY PRODUCE CRITICAL FIRE WEATHER CONDITIONS.
WINDS WILL BEGIN TO DECREASE ON THURSDAY AS THE LOW DEPARTS OFF TO
THE EAST. BY THURSDAY AFTERNOON... SOUTHWEST WINDS FROM 15 TO 20 MPH
WITH GUSTS FROM 25 TO 30 MPH CAN BE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Wildfire, White Mountains
- When
- June 8, 2:00 PM MST to June 24, 12:00 PM MST
- Where
- White Mountains forecast zone
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 35.398, -109.905 (the zone’s center; the record gives no point)
The Three Forks Fire was human caused on Tuesday June 6 at 2:00 PM about 10 miles west of Alpine. The fire spread rapidly under Red Flag conditions (relative humidity less than 15%, sustained wind speeds of 20 MPH or greater, and wind gusts over 35 MPH at the 20 foot level). The fire had grown to over 3,500 acres by the morning of June 7th. The fire was burning in ponderosa pine, spruce, mixed conifer, and grass land/meadows. The fire burned 7,905 acres and three abandoned structures before the fire was contained on June 24th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, June 8, 20041 death · 1 injured · 1 event
- Tornadoes in Texas, June 8, 20046 injured · $435,000 · F1 · 3 events
- Flash Flooding and Hail in South Dakota, June 8, 2004$900,000 · 1.75 in hail · 9 events
- Tornado and Flash Flooding in Texas, June 8, 2004$150,000 · F0 · 9 events
- Flash Flood in Virginia, June 8, 2004$200,000 · 1 event
- Flash Flooding and Flooding in Minnesota, June 8 to 9, 2004$85,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Iowa, June 8, 2004$48,000 · 52 kt wind · 9 events
- Damaging Wind in Missouri, June 8, 2004$50,000 · 65 kt wind · 1 event
- Damaging Wind in Florida, June 8, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Florida, June 8, 2004$35,000 · F0 · 1 event
- Flash Flood in Minnesota, June 8, 2004$22,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, June 8, 200417 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402384.